Results 1 to 5 of 5

Thread: Aspirin research and blindness, now what ?

  1. #1
    Distinguished Community Member Ging's Avatar
    Join Date
    Mar 2007
    Posts
    288

    Question Aspirin research and blindness, now what ?

    I am very concerned about this latest report about aspirin, our often hailed " wonder drug" and the newest report that it could cause blindness.

    I have been on full strength 325mg for seven years...seven years, !
    This was before my Annie surgery to keep the blood thinner and the stent clear , now I am coiled with two stents and still told to stay on this aspirin..

    I don't know if this report is for all blood thinners or just aspirin, but would love to hear from others who are on aspirin for life like myself. What are your thoughts? I talked to my primary yesterday ,she said there are risks with any and all medications, I see my Neuro in March. Other than light headedness on occasion , I haven't had any problems....but I don't want any either ! Thanks for letting me get this out !
    GING

  2. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    314

    Default

    Ging,
    From what I have read they are saying that there needs to be more research on this subject. I've been on 81 mg of aspring for twelve years and have had no touble. I smoked for eleven 1/2 years during that time.

    You have to out weight the risk with the benifits. I am staying on the asprin until more research is done. I have two stents also and figure I have a higher risk at having a clot if I don't take the asprin.
    Take care,
    Dawn

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    314

    Cool

    Ging,
    From what I have read they are saying that there needs to be more research on this subject. I've been on 81 mg of aspring for twelve years and have had no touble. I smoked for eleven 1/2 years during that time.

    You have to out weight the risk with the benifits. I am staying on the asprin until more research is done. I have two stents also and figure I have a higher risk at having a clot if I don't take the asprin.
    The article I read is from CBS and JAMA.
    Take care,
    Dawn

  4. #4
    Distinguished Community Member Ging's Avatar
    Join Date
    Mar 2007
    Posts
    288

    Default

    Thanks Dawn for your post, I am unsure why some people only need the 81 mg and others need the 325mg and if it would make any difference in the thinness of the blood ? As I said I do get light headed some but I am not sure if it s the aspirin that is causing it, I will ask the IR, in march when I go for my Check up., lets hope the studies find it safe and without this terrible side affect. , we do need this to keep us clot free

  5. #5

    Default Figures....

    Well...isn't that lovely. If one thing doesn't kill you, another does! Thanks for posting Ging. I'll ask my neuro about it as well and get his take. I've been on 325mg for several years as well since my stenting and told to stay on it indefintetly.

    Heidi
    Ruptured 11mm annie on 10/5/06. Left internal carotid artery. Coiled at Maine Med. Portland, ME. 16 coils. Coils compacting Dec. 2010. Stent implanted 3/16/2011 and 4 more new coils added 4/27/2011 by Dr. Ecker. Another 4mm annie discovered Dec. 2010. Older sister died from rupture 5/29/12. Smaller annie grew & was clipped in Jan. 2014. Orig. annie getting new remnant. Possible flow diversion needed now. Check out my Brain Blog: Brain Blog

Similar Threads

  1. Type A, ICE, & Fibro Research
    By Beader in forum Fibromyalgia
    Replies: 1
    Last Post: 03-20-2012, 08:37 PM
  2. Replies: 1
    Last Post: 02-23-2012, 09:06 PM
  3. Omega-3 fatty acids could prevent and treat nerve damage, research suggests
    By houghchrst in forum General Neurology & Rare Disorders
    Replies: 0
    Last Post: 01-11-2012, 02:41 PM
  4. Replies: 0
    Last Post: 01-08-2012, 08:38 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.